MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/13 MM L

MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/13 MM L
Catalog Number 02.12.0413FL
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 03 may 2018.Lot 143217: 50 items manufactured and released on 26 september 2014 expiration date: 2019-08-31.No anomalies found related to the problem.To date, 29 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
About 3 years after primary the tibial inlay screw come out.The surgeon removed it arthroscopically.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection of the explanted insert fixation screw on 23 may 2018 by r&d product manager: loosened insert safety screw occurred about 2 year and 8 months after primary surgery removed by arthroscopy.The head and the threaded part of the screw looks completely damaged and plastically deformed.Threads have been pressed once, backed out from the baseplate, were interposed between the femoral component and the tibia insert and underwent to the body load.No other components have been removed, so we can suppose that they have been found in good condition during arthoscopy to remove the screw.The most-likely cause for self-unscrewing of the screw after few months from implantation, was insufficient tightening torque.Using a screwdriver provided with a torque limitation (ref.02.07.10.4577; torque limiter screwdriver 3.5 nm) would prevent this event.Torque limiter screwdriver is already available and its use is mandatory.No further considerations can be done basing on the available information.

Brand Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/13 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7486985
Report Number3005180920-2018-00295
Device Sequence Number2222437
Product Code JWH
UDI-Device Identifier07630030862618
UDI-Public07630030862618
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number02.12.0413FL
Device Lot Number143217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight80